Alert archive / Colorado / Freeze Warnings in 2017
Freeze Warning 4, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at May 19, 2017, 9:30 AM MDT for 4 counties in Colorado. It took effect at May 20, 2017, 12:00 AM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 19, 2017, 9:30 AM MDT (15:30 UTC)
- In effect from
- May 20, 2017, 12:00 AM MDT
- Expired
- May 20, 2017, 8:29 AM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 7:37 AM MDT | SNOW 3 | 5 Nne Spanish Peaks, CO | STORM TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 3.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021 WWUS75 KPUB 191530 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 930 AM MDT Fri May 19 2017 COZ084>088-192330- /O.NEW.KPUB.FZ.W.0004.170520T0600Z-170520T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- INCLUDING Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, and Trinidad 930 AM MDT Fri May 19 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... The National Weather Service in Pueblo has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM MDT Saturday. * LOCATION...El Paso county, Pueblo county, Huerfano county and western Las Animas county. * TEMPERATURE...overnight lows in the upper 20s to lower 30s. * IMPACT...tender vegetation and above ground outdoor sprinkler systems may be subject to damage if let unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
4 follow-up statements
923 WWUS75 KPUB 192058 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 258 PM MDT Fri May 19 2017 COZ084>088-200500- /O.CON.KPUB.FZ.W.0004.170520T0600Z-170520T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- INCLUDING Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, and Trinidad 258 PM MDT Fri May 19 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... * LOCATION...El Paso, Pueblo, Huerfano and western Las Animas counties. * TEMPERATURE...overnight lows in the upper 20s to lower 30s. * IMPACT...tender vegetation and above ground outdoor sprinkler systems may be subject to damage if let unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
199 WWUS75 KPUB 200436 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1036 PM MDT Fri May 19 2017 COZ084>088-201245- /O.CON.KPUB.FZ.W.0004.170520T0600Z-170520T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- INCLUDING Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, and Trinidad 1036 PM MDT Fri May 19 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY... * LOCATION...El Paso, Pueblo, Huerfano and western Las Animas counties. * TEMPERATURE...overnight lows in the upper 20s to lower 30s. * IMPACT...tender vegetation and above ground outdoor sprinkler systems may be subject to damage if let unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
320 WWUS75 KPUB 200949 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 349 AM MDT Sat May 20 2017 COZ084>088-201500- /O.CON.KPUB.FZ.W.0004.000000T0000Z-170520T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- INCLUDING Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, and Trinidad 349 AM MDT Sat May 20 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * LOCATION...El Paso, Pueblo, Huerfano and western Las Animas counties. * TEMPERATURE...Early morning lows in the upper 20s to lower 30s. * IMPACT...Tender vegetation and above ground outdoor sprinkler systems may be subject to damage if let unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
861 WWUS75 KPUB 201429 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 829 AM MDT Sat May 20 2017 COZ084>088-201530- /O.CAN.KPUB.FZ.W.0004.000000T0000Z-170520T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- INCLUDING Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, and Trinidad 829 AM MDT Sat May 20 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Pueblo has cancelled the Freeze Warning. Temperatures have risen above freezing across the canceled freezing warning area. Minimum temperatures across the I-25 corridor and southeast plains will stay above freezing for the foreseeable future. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at May 19, 9:10 AM MDT, 20 minutes earlier.
Area forecast discussion, May 19, 9:10 AM MDT, 20 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 910 AM MDT Fri May 19 2017 .UPDATE... Issued at 907 AM MDT Fri May 19 2017 Updated to end all the winter weather highlights except for the Winter Weather Advisory for the southern Sangre de Cristo mountains. && .SHORT TERM...(Today and tonight) Issued at 349 AM MDT Fri May 19 2017 Primary near-short range meteorological concerns include but are not limited to pops, temperatures, qpf and winds. Portions of the forecast district currently graced by lower terrain rain showers and high terrain snow showers in combination with below seasonal later May temperatures. Recent real-time data, PV analysis, computer simulations and forecast model soundings indicate that closed upper low located over west-central Colorado early this morning will slowly progress to east-central Colorado by sunset before shifting into north-central Kansas by sunrise Saturday. This system will allow unsettled conditions(in the form of lower elevation rain showers and high terrain snow) to continue over the majority of the forecast district into this evening, before conditions begin improving by later tonight, therefore will continue with existing winter highlights as additional accumulating snow is anticipated. In addition, current freeze and frost highlights appear to be on track as early morning temperatures of 28F at Monument Hill and 31F at the Air Force Academy as well as mid 30s readings over portions of Huerfano county noted. In addition, expect another round of near freezing/freezing temperatures over Interstate 25 corridor locations from later tonight into early Saturday morning, however will refrain from issuing additional Freeze/Frost highlights until after current Freeze/Frost highlights expire later this morning. Finally, temperatures today and tonight are projected to run well below climatological averages in combination with locally gusty winds times. .LONG TERM...(Saturday through Thursday) Issued at 349 AM MDT Fri May 19 2017 Upper low slowly drifts newd through the central plains Sat, leaving nw flow in place across CO through the day. Might be just enough energy and moisture left behind for a few -shra/weak -tsra over the mountains in the afternoon, though precip coverage/intensity will be sparse/light. Max temps will begin to slowly recover, though readings will still be 10-15f below seasonal averages. Stronger piece of upper energy then rotates southward through the Rockies Sun/Sun night, which should bring greater coverage of -shra/-tsra over most of the region from late Sun afternoon into early Mon morning. Convective intensity again appears rather weak as surface CAPE is forecast to only range from 200-400 J/KG. Max temps Sun will continue to warm, as mid level temps climb and mixing increases. With upper trough slow to exit the area Mon, and another piece of energy rotating around the central plains low and across CO on Tue, suspect we'll keep afternoon/evening -shra/-tsra chances in place across most of the region both days, though again strong storms look unlikely. Max temps Mon will stay within a few degf of Sunday's numbers, then some cooling on Tues as cold front surges south across the plains. Upper ridge then builds eastward across the Rockies Wed/Thu which should put an end to most convection and allow temps to warm to back to near late May averages. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 349 AM MDT Fri May 19 2017 Overall, the KALS, KCOS and KPUB taf sites should experience generally VFR conditions during the next 24 hours, although shower activity will be capable of producing primarily MVFR conditions at times. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 PM MDT this evening for COZ074- 075. && UPDATE...28 SHORT TERM...77 LONG TERM...PETERSEN AVIATION...77
Hazardous weather outlook, May 19, 9:23 AM MDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 923 AM MDT Fri May 19 2017 COZ058>089-093>099-201530- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 923 AM MDT Fri May 19 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Snow is expected at times over many mountain locations into this evening, with generally light additional accumulations, however the Wet mountains and the Sangre de Cristo mountains, especially southern areas could see 4 to 8 inches through this evening. Isolated thunderstorms will be possible this afternoon, with lightning, gusty winds around 50 mph and hail generally less than penny size being the primary threats. Temperatures tonight along the I-25 corridor will fall to lows around freezing. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated thunderstorms will be possible over the mountains Saturday afternoon, with scattered storms then expected each afternoon and evening from Sunday through Tuesday. The main threats from these storms will be lightning, gusty winds to 50 mph and small hail less than a half inch in diameter. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely into this evening, primarily over the mountains. 28/28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 6:01 PM MDT | Special Weather Statement | PUB | Crowley | 44 min |
| May 18, 6:44 PM MDT | Special Weather Statement | PUB | Crowley | 16 min |
| May 18, 7:46 PM MDT | Special Weather Statement | PUB | Kiowa | 29 min |
| May 18, 8:02 PM MDT | Special Weather Statement | PUB | Las Animas | 43 min |
| May 18, 8:24 PM MDT | Special Weather Statement | PUB | Kiowa | 36 min |
| May 18, 10:32 PM MDT | Special Weather Statement | PUB | Prowers | 28 min |
Nearby
Freeze Warnings in Colorado, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.